Alert archive / Maine / Flash Flood Warnings in 2012

Flash Flood Warning 8, NWS Caribou, ME

June 24, 2012Aroostook County, Washington County, Maine

NWS Caribou, ME issued this flash flood warning at Jun 24, 2012, 1:52 PM EDT for Aroostook County, Washington County, Maine. It was in force for 6 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 24, 2012, 1:52 PM EDT (17:52 UTC)
Expired
Jun 24, 2012, 7:39 PM EDT
In force
6 hr
Issued by
NWS Caribou, ME
Area
Storm-based polygon
Flood severity
None

Counties Aroostook County, ME, Washington County, ME

The radar

The Caribou radar (KCBW), 23 km from the middle of the area, began a volume at 17:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 24, 2:10 PM EDTFLASH FLOODCary, MESOME ROADS AROUND THE AMITY AREA HAVE WATER ACROSS THEM WITH CULVERTS BEING WASHED OUT.
Jun 24, 2:45 PM EDTFLASH FLOODHodgdon, MEPEIRCE BROOK OVERFLOWING ITS BANKS IN HODGDON.
Jun 24, 4:00 PM EDTFLASH FLOODCary, ME100 YARDS OF LYCETTE ROAD IN THE TOWN OF AMITY WAS WASHED OUT. THE ROAD HAS BEEN CLOSED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Caribou, ME (KCAR), launched 12:00Z, 5.9 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Caribou, ME at 12:00Z on 2012-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 31 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Caribou, ME at 12:00Z on 2012-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -55 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
31 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
582 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-55 m²/s²
0-3 km storm-relative helicity
-54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

763 
WGUS51 KCAR 241752
FFWCAR
MEC003-029-242345-
/O.NEW.KCAR.FF.W.0008.120624T1752Z-120624T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CARIBOU ME
152 PM EDT SUN JUN 24 2012

THE NATIONAL WEATHER SERVICE IN CARIBOU MAINE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHEASTERN AROOSTOOK COUNTY IN NORTHERN MAINE...
  THIS INCLUDES THE CITY OF HOULTON...
  EXTREME NORTHWESTERN WASHINGTON COUNTY IN SOUTHEAST MAINE...
  THIS INCLUDES THE CITY OF DANFORTH...

* UNTIL 745 PM EDT

* AT 147 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
3 TO 4 INCHES OF RAINFALL IN THE PAST 24 HOURS. MORE RAINFALL IS 
EXPECTED WHICH WILL LEAD TO FLASH FLOODING IN THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SMYRNA   
MILLS...MONTICELLO...AMITY...HOULTON AND DANFORTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NEVER TRY TO CROSS FLOOD WATERS IN YOUR VEHICLE OR ON FOOT. THE FLOOD
WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING
WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN
ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT
DROWN!

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE.

&&

LAT...LON 4561 6802 4597 6821 4631 6814 4633 6777
      4594 6777 4591 6774 4588 6779 4582 6775
      4580 6779 4572 6778 4569 6780 4568 6775
      4570 6773 4569 6771 4563 6767

$$

HEWITT
2 follow-up statements
951 
WGUS71 KCAR 241948
FFSCAR

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
348 PM EDT SUN JUN 24 2012

MEC003-029-242345-
/O.CON.KCAR.FF.W.0008.000000T0000Z-120624T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
AROOSTOOK ME-WASHINGTON ME-
348 PM EDT SUN JUN 24 2012

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM EDT FOR
EXTREME NORTHWESTERN WASHINGTON AND SOUTHEASTERN AROOSTOOK 
COUNTIES...

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
SMYRNA MILLS...HOULTON AND HODGDON.

AT 342 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH 
FLOODING OVER THE WARNED AREA. THE MONUMENT ROAD IN AMITY HAS BEEN 
WASHED OUT AND IS NOW CLOSED TO TRAFFIC. PEIRCE BROOK IN AMITY HAS 
OVERFLOWED ITS BANKS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 4561 6802 4597 6821 4631 6814 4633 6777
      4594 6777 4591 6774 4588 6779 4582 6775
      4580 6779 4572 6778 4569 6780 4568 6775
      4570 6773 4569 6771 4563 6767

$$

HEWITT
517 
WGUS71 KCAR 242339
FFSCAR

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
739 PM EDT SUN JUN 24 2012

MEC003-029-242345-
/O.CAN.KCAR.FF.W.0008.000000T0000Z-120624T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
AROOSTOOK ME-WASHINGTON ME-
739 PM EDT SUN JUN 24 2012

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EXTREME
NORTHWESTERN WASHINGTON AND SOUTHEASTERN AROOSTOOK COUNTIES...

THE TORRENTIAL RAIN OF EARLIER TODAY HAS ENDED. LOCAL LAW 
ENFORCEMENT OFFICIALS REPORT NO SIGNIFICANT FLOODING ISSUES AT THIS 
TIME...THEREFORE THE FLASH FLOOD WARNING HAS BEEN CANCELLED.

MOTORISTS SHOULD STILL EXERCISE CAUTION SINCE THERE MAY STILL BE 
PONDING OF WATER IN SPOTS ON AREA ROADS. NEVER ATTEMPT TO CROSS A 
FLOODED ROAD. 


LAT...LON 4561 6802 4597 6821 4631 6814 4633 6777
      4594 6777 4591 6774 4588 6779 4582 6775
      4580 6779 4572 6778 4569 6780 4568 6775
      4570 6773 4569 6771 4563 6767

$$

DUDA

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this flash flood warning went out at Jun 24, 12:46 PM EDT, 1 hour 6 minutes earlier.

Area forecast discussion, Jun 24, 12:46 PM EDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
1246 PM EDT SUN JUN 24 2012

.SYNOPSIS...
LOW PRESSURE JUST EAST OF THE AREA EARLY THIS MORNING WILL SLOWLY
MOVE AWAY FROM THE AREA TODAY...ALLOWING A VERY WEAK RIDGE OF
HIGH PRESSURE TO BRIEFLY BUILD ACROSS THE REGION LATE TODAY AND
TONIGHT. ANOTHER LARGE AND SLOW MOVING LOW PRESSURE SYSTEM WILL MOVE
INTO THE REGION LATER MONDAY AND KEEP THE WEATHER PATTERN DAMP AND
UNSETTLED FOR MUCH OF THE UPCOMING WEEK.&&

.NEAR TERM /THROUGH TONIGHT/...
UPDATE: RAISED POPS AGAIN OVER EASTERN AREAS OF THE CWA WHERE RAIN
AND SHOWERS CONTINUE AT THIS HOUR WITH STILL SOME HEAVIER POCKETS
OF RAIN OCCURRING FROM NEAR BRIDGEWATER SOUTH TO HOULTON. THESE
AREAS COULD SEE ROUGHLY ANOTHER QUARTER TO HALF INCH OF RAIN
BEFORE THINGS IMPROVE LATER THIS AFTERNOON. ALSO MADE SOME MINOR
ADJUSTMENTS TO TEMPERATURES.

PREVIOUS DISCUSSION: UPPER TROUGH WILL SLOWLY TRANSIT THE AREA
TODAY. ELEVATED CONVECTION IS A THREAT EARLY THIS MORNING TOWARDS
THE COAST WHILE AFTERNOON HEATING MAY PRODUCE SOME ISOLATED
THUNDERSTORMS ALONG THE WESTERN EDGE OF THE PRECIP SHIELD THIS
AFTERNOON. THE PRECIP SHIELD WILL COVER EASTERN PORTIONS OF THE
FORECAST AREA FROM THE CROWN OF MAINE SOUTHWARD TO WASHINGTON
COUNTY FOR MUCH OF THE DAY. PRECIPITATION TOTALS ARE NOT EXPECTED
TO EXCEED AN INCH...BUT ADDITIONAL RAINFALL WILL ACERBATE EXISTING
FLOODING CONDITIONS NEAR BROWNVILLE AND IN NORTHERN PENOBSCOT
COUNTY. HAVE CONTINUED FLASH FLOOD WARNINGS THROUGH THE MORNING
UNTIL THE SITUATION CAN BE BETTER ASSESSED. HIGHS WILL REACH THE
MID 70S TOWARDS BANGOR BUT ONLY THE UPPER 60S ALONG THE NE BORDER
OF THE STATE WHERE RAIN PERSISTS ALL DAY. THE UPPER TROUGH WILL
FINALLY MOVE OUT THIS EVENING AND CLEAR SKIES. HOWEVER...THE
MOISTURE AND LIGHT WINDS WILL CREATE AREAS OF FOG TONIGHT AS
TEMPERATURES COOL TO THE MID 50S.

&&

.SHORT TERM /MONDAY THROUGH TUESDAY/...
NXT SIGNIFICANT STORM SYSTEM MOVES INTO THE REGION LATER MON AND
THIS ONE IS PROGGED TO STAY AROUND WELL INTO THE LONG TERM PD...
SHARP UPPER TROF DIGGING SSEWRD FROM HUDSON BAY ACROSS WRN QUEBEC
WILL EVENTUALLY CUTOFF OVR NYS LATER MON ALLOWING A STRONG SFC LOW
TO DVLP OVR W CENTRAL NEW ENGLAND BY MON EVE. INCREASINGLY MOIST
LOW-LEVEL SERLY FLOW IN ADVANCE OF THIS SYSTEM ALONG W/ INCREASING
UPPER FORCING SHOULD RESULT IN PRECIP SPREADING E AND NE ACROSS
THE FA DURING THE DAY MON. WILL BRING POPS UP TO LIKELY/CAT ACROSS
WRN AREAS MON AM AND SPREAD LIKELY POPS EWRD TO ALL BUT THE
EXTREME SERN AREAS BY LATE MON AFTN. THEN EXPECT MAINLY CAT POPS
ACROSS THE ENTIRE FA MON NGT THRU MUCH OF TUE AS THIS SFC LOW IS
FCST TO BECOME NEG-TILTED AND DRIFT SLOWLY EWRD ACROSS THE NRN
GULF OF MAINE. ANOTHER SIGNIFICANT QPF EVENT IS A POSSIBILITY
THO TOO ERLY FOR SPECIFIC DETAILS ATTM. FOR NOW...WILL ADVERTISE PRECIP
AMOUNTS ON THE ORDER OF 1 TO 1.5 INCHES FROM MON THRU LATE TUE
ACROSS MUCH OF THE FA.

WILL MENTION CHC THUNDER BOTH MON AND TUE AM AS FCST SOUNDINGS
CONT TO INDICATE SOME LOW-GRADE CAPE ACROSS THE AREA.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
EXPECT A DAMP AND UNSETTLED LONG-TERM PD AS THE STRONG UPPER LOW
DISCUSSED IN THE SHORT TERM SECTION ABV DRIFTS SLOWLY EWRD AND
TAKES UP SHOP RGT OVER THE REGION THRU THU... THIS UPPER LOW IS
PROGGED TO DRIFT JUST E OF THE REGION BY LATE WEEK AS ANOTHER
DIGGING UPPER SHORT WAVE DROPS SEWRD ACROSS WRN QUEBEC. THIS WILL
ALLOW ANOTHER SFC TROF TO APPROACH FROM THE W LATER FRI...TAKING
THE PLACE OF THE SYSTEM THAT WAS OVR THE AREA. WARMER AND MORE
HUMID AIR WILL ACCOMPANY THIS NEW FEATURE...KEEPING THE THREAT OF
SHOWERS AND SOME THUNDER GOING RGT THRU SAT...

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
NEAR TERM: IFR TO MVFR CONDITIONS WILL OCCUR THIS MORNING FOR ALL
TERMINALS. THE MVFR CONTINUES MOST OF THE DAY FROM HUL NORTHWARD
WHILE BHB AND BGR WILL IMPROVE TO VFR THIS MORNING WITH THE
OUTSIDE SHOT OF A THUNDERSTORM THIS AFTERNOON. TONIGHT...THE
MOISTURE FROM ALL DAY RAIN NORTH OF HUL COMBINED WITH CLEARING
SKIES NEAR SUNSET RAISES THE THREAT OF GROUND FOG.

SHORT TERM: BY AND LARGE...EXPECT PREDOM POOR FLYING CONDS THRU
THE PD W/ WDSPRD MVFR TO IFR CONDS EXPECTED AS A LARGE AND SLOW
MOVING LOW PRES SYSTEM TAKES UP RESIDENCE ACROSS THE REGION.
THERE WILL BE OCNL PDS OF VFR DURING THIS TIME FRAME THO THESE
PDS WILL BE THE EXCEPTION AND DIFFICULT TO PINPOINT AT THIS LONGER
RANGE...

&&

.MARINE...
NEAR TERM: THUNDERSTORMS WILL BE A THREAT THIS MORNING.  FOG WILL
DISSIPATING OVER THE WATERS THIS MORNING AND A NORTHWEST WIND WILL
DEVELOP WITH SOME GUSTS REACHING AS HIGH AS 20 KTS.

SHORT TERM: WAVE GUIDANCE SUGGESTS SEAS MAY REACH MARGINAL SCA
LEVELS LATER MON NGT INTO TUE AM AS A STRONG TROF OF LOW PRES
APPROACHES FROM THE W.

&&

.HYDROLOGY...
CURRENTLY 2 FFWS REMAIN IN EFFECT... THE FIRST COVERS CENTRAL
PISCATAQUIS COUNTY AND COVERS THE SIGNIFICANT FLOODING WHICH
OCCURRED AT BROWNVILLE JUNCTION LAST EVE. RAIN CONTS ACROSS THIS
AREA...RAINFALL RATES HAVE DECREASED SIGNIFICANTLY FROM LAST EVE
W/ HIGHEST RADAR ONE HR RAINFALL RATES OF .25 TO.5 INCHES. HOWEVER...PER
REQUEST OF TOWN OFFICIALS IN BROWNVILLE...WILL CONT THE FFW THRU
615 AM AS THEY WISH PEOPLE TO STAY AWAY FROM THE AREA SO EMERGENCY
OPS CAN CONT.

THE 2ND WRNG CONTS ACROSS EXTREME E CENTRAL PISCATAQUIS...INCLUDING
BAXTER ST PARK...NRN PENOBSCOT COUNTY AND EXTREME SW CORNER OF SERN
AROOSTOOK COUNTY. THIS WRNG IN EFFECT THRU 430 AM AND WILL
REEVALUATE. SOME LOCALLY MDT TO HVY RAINFALL CONTS W/ SOME
LOCALIZED RATES OF .50-.75 INCHES PER HR NOTED. LOCALIZED STORM
TOTAL AMOUNTS OF OVER 5 INCHES NOTED JUST W OF PATTEN AND SW OF
SHIN POND IN NRN PENOBSCOT COUNTY SINCE SAT EVE BUT NO RECENT RPTS
OF SIGNIFICANT FLOODING HAVE BEEN RCVD.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
MARINE...NONE.

&&

NEAR TERM...FITZSIMMONS/MCW
SHORT TERM...KHW
LONG TERM...MIGNONE/KHW
AVIATION...FITZSIMMONS/MCW
MARINE...FITZSIMMONS/MCW/KHW
HYDROLOGY...
Hazardous weather outlook, Jun 24, 4:21 AM EDT, 9 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
421 AM EDT SUN JUN 24 2012

MEZ001>006-010-011-015>017-029>032-250830-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK-
COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
421 AM EDT SUN JUN 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH
CENTRAL MAINE...NORTHERN MAINE...SOUTHEAST MAINE AND WEST CENTRAL
MAINE.

.DAY ONE...TODAY AND TONIGHT.

LOCALLY HEAVY RAINFALL WILL CONTINUE THIS MORNING IN
PENOBSCOT...PISCATAQUIS...AND SOUTHERN AROOSTOOK COUNTIES. THIS
ADDITIONAL RAINFALL...IN COMBINATION WITH RAINFALL FROM THE LAST
TWO DAYS...WILL CONTINUE THE THREAT OF LOCALIZED FLOODING. OF
PARTICULAR CONCERN WILL BE AREAS NEAR BROWNVILLE JUNCTION AFFECTED
BY FLOODING YESTERDAY AND REMOTE AREAS NORTHERN PENOBSCOT COUNTY
EAST OF BAXTER STATE PARK WHERE UP TO 8 INCHES OF RAIN HAS FALLEN.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

A DAMP AND UNSETTLED WX PTRN THRU THE EXTENDED PD WILL KEEP AN
ELEVATED THREAT OF FLOODING THRU THE PD GIVEN THE VERY HVY RAIN
WHICH FELL ACROSS PORTIONS OF CENTRAL AND EAST CENTRAL DURING THE
LAST 12 HRS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS PLEASE REPORT SIGNIFICANT WEATHER CONDITIONS OR
PRECIPITATION AMOUNTS BY CALLING THE SPOTTER HOTLINE.

ANZ050>052-250830-
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
421 AM EDT SUN JUN 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS PLEASE REPORT SIGNIFICANT WEATHER CONDITIONS OR
PRECIPITATION AMOUNTS BY CALLING THE SPOTTER HOTLINE.

In the hours before

Local storm report, Jun 24, 11:19 AM EDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CARIBOU ME
1119 AM EDT SUN JUN 24 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     TSTM WND DMG     BROWNVILLE              45.31N 69.03W
06/23/2012                   PISCATAQUIS        ME   LAW ENFORCEMENT

            TREES DOWN ON ROUTE 11.

0705 PM     FLASH FLOOD      BROWNVILLE              45.31N 69.03W
06/23/2012                   PISCATAQUIS        ME   LAW ENFORCEMENT

            CHURCH STREET FLOODED. VEHICLE STRANDED.

0715 PM     FLASH FLOOD      BROWNVILLE              45.31N 69.03W
06/23/2012                   PISCATAQUIS        ME   LAW ENFORCEMENT

            WATER FLOWING INTO HOUSES ON MAIN ROAD AND CHURCH STREET.
            ONE PERSON STRANDED IN THEIR HOUSE WHICH IS SUROUNDED BY
            WATER.

0817 PM     FLASH FLOOD      BROWNVILLE              45.31N 69.03W
06/23/2012                   PISCATAQUIS        ME   LAW ENFORCEMENT

            TOWN OF BROWNVILLE ALMOST COMPLETELY CUT OFF...MOST MAJOR
            ROADS CLOSED...RTE 11...CHURCH ST...PLEASANT RIVER RD
            CLOSED WITH WASHOUTS.

1008 PM     FLASH FLOOD      PATTEN                  46.00N 68.45W
06/23/2012                   PENOBSCOT          ME   UNKNOWN

            WATERS RD IN PATTEN HAS WATER FLOWING OVER IT...RTE 11
            NORTH OF PATTEN FLOODED.

1008 PM     FLASH FLOOD      MILO                    45.25N 68.99W
06/23/2012                   PISCATAQUIS        ME   UNKNOWN

            MINOR ST FLOODING...BASEMENT ARE BEING FLOODED FIRE
            DEPARMENT HAS BEEN OUT DRAINING WATER FROM BASEMENTS AND
            ATTEMPTING TO KEEP ROADS OPEN.

1102 PM     FLASH FLOOD      BROWNVILLE              45.31N 69.03W
06/23/2012                   PISCATAQUIS        ME   COUNTY OFFICIAL

            SIGNIFICANT DAMAGE HAS BEEN REPORTED ON MANY ROADS AROUND
            BROWNVILLE. THESE INCLUDE CHURCH ST...HIGH ST...RTE
            11...PLEASANT RIVER RD...QUARRY RD...BARNARD RD...AND
            STICKNEY HILL RD. ALL THESE ROADS HAVE EITHER BEEN
            HEAVILY DAMAGED OR ENTIRELY WASHED OUT. SEVERAL BRIDGES
            HAVE ALSO BEEN SIGNIFICANTLY DAMAGED OR WASHED AWAY.
            BROWNVILLE IS LARGELY ISOLATED WITH MOST ROADS HEAVILY
            DAMAGED OR IMPASSABLE. POWER IS OUT IN THE TOWN. SOME
            RESCUES ARE ONGOING.

1200 AM     FLASH FLOOD      PATTEN                  46.00N 68.45W
06/24/2012                   PENOBSCOT          ME   FIRE DEPT/RESCUE

            ROUTE 11 FLOODED BUT HAS BEEN OPENED TO TRAFFIC.

1230 AM     FLASH FLOOD      PATTEN                  46.00N 68.45W
06/24/2012                   PENOBSCOT          ME   FIRE DEPT/RESCUE

            CLARK ROAD HAS BEEN WASHED OUT WITH BRIDGE DAMAGE. THE
            ROAD HAS BEEN CLOSED TO TRAFFIC.

1230 AM     FLASH FLOOD      MILLINOCKET             45.66N 68.71W
06/24/2012                   PENOBSCOT          ME   COUNTY OFFICIAL

            SOME ROADS IN MILLINOCKET WERE FLOODED.

1230 AM     FLASH FLOOD      PATTEN                  46.00N 68.45W
06/24/2012                   PENOBSCOT          ME   LAW ENFORCEMENT

            WATERS ROAD WASHED OUT WITH BRIDGE DAMAGED. THE ROAD HAS
            BEEN CLOSED TO TRAFFIC.

&&

JAH
Local storm report, Jun 24, 11:57 AM EDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CARIBOU ME
1157 AM EDT SUN JUN 24 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     TSTM WND DMG     BROWNVILLE              45.31N 69.03W
06/23/2012                   PISCATAQUIS        ME   LAW ENFORCEMENT

            TREES DOWN ON ROUTE 11.

0645 PM     TSTM WND DMG     PATTEN                  46.00N 68.45W
06/23/2012                   PENOBSCOT          ME   FIRE DEPT/RESCUE

            TREES BLOW DOWN ACROSS THE SHIN POND ROAD.

0705 PM     FLASH FLOOD      BROWNVILLE              45.31N 69.03W
06/23/2012                   PISCATAQUIS        ME   LAW ENFORCEMENT

            CHURCH STREET FLOODED. VEHICLE STRANDED.

0715 PM     FLASH FLOOD      BROWNVILLE              45.31N 69.03W
06/23/2012                   PISCATAQUIS        ME   LAW ENFORCEMENT

            WATER FLOWING INTO HOUSES ON MAIN ROAD AND CHURCH STREET.
            ONE PERSON STRANDED IN THEIR HOUSE WHICH IS SUROUNDED BY
            WATER.

0817 PM     FLASH FLOOD      BROWNVILLE              45.31N 69.03W
06/23/2012                   PISCATAQUIS        ME   LAW ENFORCEMENT

            TOWN OF BROWNVILLE ALMOST COMPLETELY CUT OFF...MOST MAJOR
            ROADS CLOSED...RTE 11...CHURCH ST...PLEASANT RIVER RD
            CLOSED WITH WASHOUTS.

1008 PM     FLASH FLOOD      MILO                    45.25N 68.99W
06/23/2012                   PISCATAQUIS        ME   UNKNOWN

            MINOR ST FLOODING...BASEMENT ARE BEING FLOODED FIRE
            DEPARMENT HAS BEEN OUT DRAINING WATER FROM BASEMENTS AND
            ATTEMPTING TO KEEP ROADS OPEN.

1008 PM     FLASH FLOOD      PATTEN                  46.00N 68.45W
06/23/2012                   PENOBSCOT          ME   UNKNOWN

            WATERS RD IN PATTEN HAS WATER FLOWING OVER IT...RTE 11
            NORTH OF PATTEN FLOODED.

1102 PM     FLASH FLOOD      BROWNVILLE              45.31N 69.03W
06/23/2012                   PISCATAQUIS        ME   COUNTY OFFICIAL

            SIGNIFICANT DAMAGE HAS BEEN REPORTED ON MANY ROADS AROUND
            BROWNVILLE. THESE INCLUDE CHURCH ST...HIGH ST...RTE
            11...PLEASANT RIVER RD...QUARRY RD...BARNARD RD...AND
            STICKNEY HILL RD. ALL THESE ROADS HAVE EITHER BEEN
            HEAVILY DAMAGED OR ENTIRELY WASHED OUT. SEVERAL BRIDGES
            HAVE ALSO BEEN SIGNIFICANTLY DAMAGED OR WASHED AWAY.
            BROWNVILLE IS LARGELY ISOLATED WITH MOST ROADS HEAVILY
            DAMAGED OR IMPASSABLE. POWER IS OUT IN THE TOWN. SOME
            RESCUES ARE ONGOING.

1200 AM     FLASH FLOOD      PATTEN                  46.00N 68.45W
06/24/2012                   PENOBSCOT          ME   FIRE DEPT/RESCUE

            ROUTE 11 FLOODED BUT HAS BEEN OPENED TO TRAFFIC.

1230 AM     FLASH FLOOD      PATTEN                  46.00N 68.45W
06/24/2012                   PENOBSCOT          ME   FIRE DEPT/RESCUE

            CLARK ROAD HAS BEEN WASHED OUT WITH BRIDGE DAMAGE. THE
            ROAD HAS BEEN CLOSED TO TRAFFIC.

1230 AM     FLASH FLOOD      PATTEN                  46.00N 68.45W
06/24/2012                   PENOBSCOT          ME   LAW ENFORCEMENT

            WATERS ROAD WASHED OUT WITH BRIDGE DAMAGED. THE ROAD HAS
            BEEN CLOSED TO TRAFFIC.

1230 AM     FLASH FLOOD      MILLINOCKET             45.66N 68.71W
06/24/2012                   PENOBSCOT          ME   COUNTY OFFICIAL

            SOME ROADS IN MILLINOCKET WERE FLOODED.

&&

JAH
Local storm report, Jun 24, 1:27 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CARIBOU ME
127 PM EDT SUN JUN 24 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     TSTM WND DMG     BROWNVILLE              45.31N 69.03W
06/23/2012                   PISCATAQUIS        ME   LAW ENFORCEMENT

            TREES DOWN ON ROUTE 11.

0645 PM     TSTM WND DMG     PATTEN                  46.00N 68.45W
06/23/2012                   PENOBSCOT          ME   FIRE DEPT/RESCUE

            TREES BLOW DOWN ACROSS THE SHIN POND ROAD.

0705 PM     FLASH FLOOD      BROWNVILLE              45.31N 69.03W
06/23/2012                   PISCATAQUIS        ME   LAW ENFORCEMENT

            CHURCH STREET FLOODED. VEHICLE STRANDED.

0715 PM     FLASH FLOOD      BROWNVILLE              45.31N 69.03W
06/23/2012                   PISCATAQUIS        ME   LAW ENFORCEMENT

            WATER FLOWING INTO HOUSES ON MAIN ROAD AND CHURCH STREET.
            ONE PERSON STRANDED IN THEIR HOUSE WHICH IS SUROUNDED BY
            WATER.

0817 PM     FLASH FLOOD      BROWNVILLE              45.31N 69.03W
06/23/2012                   PISCATAQUIS        ME   LAW ENFORCEMENT

            TOWN OF BROWNVILLE ALMOST COMPLETELY CUT OFF...MOST MAJOR
            ROADS CLOSED...RTE 11...CHURCH ST...PLEASANT RIVER RD
            CLOSED WITH WASHOUTS.

1008 PM     FLASH FLOOD      MILO                    45.25N 68.99W
06/23/2012                   PISCATAQUIS        ME   UNKNOWN

            MINOR ST FLOODING...BASEMENT ARE BEING FLOODED FIRE
            DEPARMENT HAS BEEN OUT DRAINING WATER FROM BASEMENTS AND
            ATTEMPTING TO KEEP ROADS OPEN.

1008 PM     FLASH FLOOD      PATTEN                  46.00N 68.45W
06/23/2012                   PENOBSCOT          ME   UNKNOWN

            WATERS RD IN PATTEN HAS WATER FLOWING OVER IT...RTE 11
            NORTH OF PATTEN FLOODED.

1102 PM     FLASH FLOOD      BROWNVILLE              45.31N 69.03W
06/23/2012                   PISCATAQUIS        ME   COUNTY OFFICIAL

            SIGNIFICANT DAMAGE HAS BEEN REPORTED ON MANY ROADS AROUND
            BROWNVILLE. THESE INCLUDE CHURCH ST...HIGH ST...RTE
            11...PLEASANT RIVER RD...QUARRY RD...BARNARD RD...AND
            STICKNEY HILL RD. ALL THESE ROADS HAVE EITHER BEEN
            HEAVILY DAMAGED OR ENTIRELY WASHED OUT. SEVERAL BRIDGES
            HAVE ALSO BEEN SIGNIFICANTLY DAMAGED OR WASHED AWAY.
            BROWNVILLE IS LARGELY ISOLATED WITH MOST ROADS HEAVILY
            DAMAGED OR IMPASSABLE. POWER IS OUT IN THE TOWN. SOME
            RESCUES ARE ONGOING.

1200 AM     FLASH FLOOD      PATTEN                  46.00N 68.45W
06/24/2012                   PENOBSCOT          ME   FIRE DEPT/RESCUE

            ROUTE 11 FLOODED BUT HAS BEEN OPENED TO TRAFFIC.

1230 AM     FLASH FLOOD      MILLINOCKET             45.66N 68.71W
06/24/2012                   PENOBSCOT          ME   COUNTY OFFICIAL

            SOME ROADS IN MILLINOCKET WERE FLOODED.

1230 AM     FLASH FLOOD      PATTEN                  46.00N 68.45W
06/24/2012                   PENOBSCOT          ME   FIRE DEPT/RESCUE

            CLARK ROAD HAS BEEN WASHED OUT WITH BRIDGE DAMAGE. THE
            ROAD HAS BEEN CLOSED TO TRAFFIC.

1230 AM     FLASH FLOOD      PATTEN                  46.00N 68.45W
06/24/2012                   PENOBSCOT          ME   LAW ENFORCEMENT

            WATERS ROAD WASHED OUT WITH BRIDGE DAMAGED. THE ROAD HAS
            BEEN CLOSED TO TRAFFIC.

0300 AM     FLASH FLOOD      MILO                    45.25N 68.99W
06/24/2012                   PISCATAQUIS        ME   LAW ENFORCEMENT

            ROADS FLOODED DUE TO VERY HEAVY RAINFALL.

&&

JAH

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 10:42 PM EDTFlash Flood WarningCARAroostook, Hancock, Penobscot, Piscataquis, Washington3 hr
Jun 24, 1:29 AM EDTFlash Flood WarningCARAroostook, Penobscot, Piscataquis, Washington3 hr
Jun 24, 4:35 AM EDTFlash Flood WarningCARAroostook, Penobscot, Piscataquis6 hr
Jun 24, 5:02 AM EDTFlash Flood WarningCARPiscataquis6 hr
Jun 24, 9:52 AM EDTAreal Flood AdvisoryCARAroostook, Penobscot, Washington4 hr
Jun 24, 10:42 AM EDTAreal Flood WarningCARAroostook, Penobscot, Piscataquis5 hr
Jun 24, 11:17 AM EDTAreal Flood WarningCARPiscataquis2 hr
Jun 24, 2:44 PM EDTAreal Flood AdvisoryCARAroostook3 hr
Jun 24, 4:23 PM EDTFlood WatchCARAroostook, Penobscot, Piscataquis, Washington3 days

Nearby

Flash Flood Warnings in Maine, 2012Every flash flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.